# SDR FTU2004F00005

- Difficulty date: July 21, 2004
- Submitted: August 30, 2004
- Operation: Air carrier
- Aircraft: N678DR
- Make and model: Beech A36TC
- Aircraft serial: EA216
- Engine: Cont TSIO520UB
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Seal
- Condition: Damaged
- Location: Engine
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

AC ENGINE WAS DRIPPING OIL.  ALL CYLINDERS LOOKED LIKE THEY HAVE BEEN REPLACED RECENTLY.  FURTHER INVESTIGATION REVEALED MOST OF PUSH ROD HOUSING SEALS AT CYLINDER HEAD ATTACH POINT WERE DAMAGED OR NOT PROPERLY INSTALLED.  IT HAS ALSO BEEN NOTICED THAT ECI PUSHROD HSG SEALS (GREEN) WHERE A LITTLE STIFFER THAN TCM (WHITE) SEALS.  FURTHER INVESTIGATION REVEALED SOME OF CYLINDER HOLD DOWN NUTS WERE NOT INSTALLED ON CORRECT STUDS.  ONE TYPE FOR THE OTHER 6 HOLD DOWN NUTS, AND A SPECIAL NUT PN 646312 FOR THE 7TH HOLD DOWN STUD.  IT IS EVIDENT THAT THE 7TH STUD NUT NEEDS TO BE BETTER IDENTIFIED, DUE TO LOCATION OF 7TH STUD, WE FEEL THAT NUT SHOULD BE A 12 POINT NUT WITH A SPECIFIC COLORING TO INDICATE THE DIFFERENCE.
